MAUDE Adverse Event Report: BECKMAN COULTER, INC ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE

BECKMAN COULTER, INC ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE
Catalog Number 33550
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: full patient identifier is (b)(4).A2, a4 and a5: the customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.H3 and h6: the access progesterone reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.No issues with sample integrity were reported by the customer.The customer technical support (cts) called customer back upon data reviewed and explained that hardware was verified with passing system checks and precision run is well within expectations of the progesterone assay.Then cts discussed with customer preanalytical factors and sample handling could potentially be the cause of issue.Cts will send customer letter for hardware verification and preanalytical factors hand out for sample handling.The cts sent a box of calibrator and two boxes of progesterone ii reagent to customer since they were interested in switching consumables.In conclusion, the cause of the issue could not be determined with the available information.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2025 the customer reported erroneously elevated progesterone patients' results were generated on the customer's access 2 immunoassay analyzer (part number 81600n and serial number (b)(6).Due to false high access results, the embryo transfer for the ivf (invitro fertilization) procedure was cancelled for one patient.No further information was provided.The customer reported that they questioned progesterone results that were greater than 2 ng/ml while the clinical expected results should be close to 0 ng/ml.No specific data for this patient was provided by the customer.The customer sent out the samples to another laboratory and the results came back around 0.6 ng/ml.No hardware errors or issues with other assays were reported in conjunction with this event.System checks passed on 14mar2025,22mar2025 and 31mar2025.Calibration completed on 25mar2025 and 14mar2025 with reagent lot with 440455 and calibrator lot 440099 passed.Quality controls (qc) were passing within the laboratory¿s established ranges at the time of the event.Weekly maintenance is performed normally on fridays.Precision run passed with a 3.88 % cv within imprecision claim of total imprecision less than 9%.The customer technical support (cts) reviewed data with customer.No issues with sample integrity were reported.Samples were collected in sst tiger top, centrifuged at ~15-30 minutes after collection at 3200 rpm for 6 min at room temperature and poured off into 14ml snap top tube.

Brand Name
ACCESS PROGESTERONE
Common Device Name
RADIOIMMUNOASSAY, PROGESTERONE
Manufacturer (Section D)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd
brea, CA 92821
7149613625
MDR Report Key21900202
Report Number2122870-2025-00078
Device Sequence Number17158704
Product Code JLS
UDI-Device Identifier15099590231378
UDI-Public(01)15099590231378(17)260531(11)241207(10)440455
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K955769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number33550
Device Lot Number440455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale